MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE
Model Number DBEC-125M
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 11/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The oad and guide wire were received for analysis.The driveshaft and guide wire spring tip exhibited adhered biological material.Examination in the areas of the adhered tissue did not reveal any damage that would have contributed to the accumulation.The driveshaft crown and distal tip bushing bulb were analyzed using scanning electron microscopy (sem), which did not reveal any damage or abnormalities that would have contributed to a perforation.When tested, the device functioned as intended and spun during both speeds with no abnormalities observed.At the conclusion of the analysis investigation, the reported event was not able to be confirmed.The oad and guidewire did not exhibit any abnormalities that could have caused a perforation.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(4).
 
Event or Problem Description
During a coronary atherectomy procedure using a csi orbital atherectomy device (oad), a perforation occurred.The target lesions were 70% stenosed and located in the proximal right coronary artery.After treatment of the first lesion, the device stopped functioning and was not able to be removed from the vessel.The device was spun out of the vessel into the guide catheter.The pressure of the patient began to drop, and imaging revealed a perforation.An echocardiogram and pericardiocentesis were performed, and the vessel was re-wired to perform balloon angioplasty.An attempt was made to place a stent, however the stent was unable to reach the site of the perforation.The procedure was aborted and the patient was stable following the procedure.

Brand Name
DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM
Common Device Name
CORONARY ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key7114370
Report Number3004742232-2017-00155
Device Sequence Number11245956
Product Code MCX
UDI-Device Identifier10852528005336
UDI-Public(01)10852528005336(17)180131(10)199849
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/31/2018
Device Model NumberDBEC-125M
Device Catalogue NumberDBEC-125M
Device Lot Number199849
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2017
Initial Report FDA Received Date12/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR